Posted by: rene | 2009-09-09


Goodmorning expert. I am currently on oritane (generic version of roaccutane) and i want to know if it is possible to have ipl(elos machine) while on this medication. Is it safe and if it is not, what can happen if i have ipl while on oritane?
Thank you very much for a very informative and helpful forum.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Rene, thank you for the question and I am glad you are finding this forum helpful.

There are a number of contra indications when treating someone with IPL and unfortunately, Roaccutane (and its generic versions) is one of them. The reason for this is that Roaccutane increases the sensitivity of skin to any light including sun light, laser and IPL. As such it may be easier to burn the skin with resultant pigmentory changes and even possibly scarring and you should wait for 6 months after stopping the Roaccutane before starting IPL treatments.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.